MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 7.0MM REDUCTION HEAD-ANGLED; MISC ORTHO SURGICAL INSTR

OBERDORF SYNTHES PRODUKTIONS GMBH 7.0MM REDUCTION HEAD-ANGLED; MISC ORTHO SURGICAL INSTR
Catalog Number 352.055
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 07/16/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a synthes employee.Part: 352.055, lot: 2593133, manufacturing site: (b)(4); release to warehouse date: june 08, june 2010.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance's were identified.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that during a procedure on (b)(6) 2019, the surgeon introduced the reduction guide before the flexible guide, and the tip of the reduction guide remained in the patient's medullary canal and was not removed.Procedure outcome and patient status are unknown.Concomitant devices: flexible guide (part: unknown, lot: unknown, quantity: 1).This report is for a 7.0 mm reduction head-angled.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: additional pro-codes added to complaint.H6: patient code 3191 used to capture: the reported event required medical/surgical intervention to preclude permanent damage to a body structure and to include surgery prolonged.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from peru reports an event as follows: it was reported that during a procedure on (b)(6) 2019, the surgeon introduced the reduction guide before the flexible guide, and the tip of the reduction guide remained in the patient's medullary canal and was not removed.Surgery was delayed 15 minutes due to the reported event.

Brand Name
7.0MM REDUCTION HEAD-ANGLED
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8892962
Report Number8030965-2019-67222
Device Sequence Number13863644
Product Code LXH
UDI-Device Identifier07611819259829
UDI-Public(01)07611819259829
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number352.055
Device Lot Number2593133
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/17/2019
Supplement Date Received by Manufacturer09/02/2019
Initial Report FDA Received Date08/14/2019
Supplement Report FDA Received Date09/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - FLEXIBLE GUIDE; UNK - FLEXIBLE GUIDE
Outcome Attributed to Adverse Event Required Intervention;